MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. VISERA CYSTO-NEPHRO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. VISERA CYSTO-NEPHRO VIDEOSCOPE
Model Number CYF-VA2
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.An olympus representative interviewed the facility where it was stated the following cleaning disinfecting and sterilizing process was deviated from in the following ways: the outer surface of the insertion site for flexible cystoscope products in the bedside cleaning described in the instruction manual after the examination were not wiped, the bedside cleaning did not describe the instruction manual for flexible cystoscope products after examination that involves pumping water into the channel using a suction device and the endoscope's suction valve, the user is not cleaning the adapter and suction machine to suction cleaning solution, water, and air during main cleaning and rinsing for flexible cystoscope product with suction ducts, the inside of the channel was not filled with cleaning and disinfection solution by aspirating the cleaning and disinfection solution with a syringe through the suction cleaning adapter during immersion in the endoscope at the time of main cleaning and disinfection, the t-pipe was not cleaned and disinfected as described in the instruction manual, the t-pipe has not disassembled as described in the instruction manual, if the forceps plug of the t-pipe has deteriorated due to use and was not properly replaced as described in the instruction manual, and the t-pipe was not cleaned with the brush as described in the instruction manual.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the cysto-nephro videoscope was incorrectly reprocessed.There were no reports of patient harm or injury.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.The device was returned to olympus for inspection, and the reportable malfunction was confirmed.Based on the results of the investigation, it is likely the event occurred because the facility did not reprocess the subject device properly because they performed reprocessing with the procedures different from in the instruction manual.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The event can be prevented by following the instructions for use: chapter 5 reprocessing: general policy.Chapter 6 compatible reprocessing methods and chemical agents.Chapter 7 cleaning, disinfection, and sterilization procedures.Chapter 8 compatible endoscope reprocessor.Olympus will continue to monitor field performance for this device.

Brand Name
VISERA CYSTO-NEPHRO VIDEOSCOPE
Common Device Name
CYSTO-NEPHRO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20433525
Report Number3002808148-2024-09876
Device Sequence Number20730451
Product Code FAJ
UDI-Device Identifier04953170339455
UDI-Public04953170339455
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133538
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCYF-VA2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown